Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 10, NWS Salt Lake City, UT

March 27, 2008

NWS Salt Lake City, UT issued this wind advisory at Mar 27, 2008, 3:09 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 3:09 PM MDT (21:09 UTC)
Expired
Mar 27, 2008, 8:00 PM MDT
In force
5 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 272109
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 PM MDT THU MAR 27 2008

UTZ011-012-280200-
/O.NEW.KSLC.WI.Y.0010.080327T2109Z-080328T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
309 PM MDT THU MAR 27 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS WIND ADVISORY IS FOR THE WESTERN UINTA BASIN AND CASTLE
COUNTRY INCLUDING DUCHESNE AND PRICE.

STRONG WEST TO NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE OF A
COLD FRONT. WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH
WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE OCCURRING. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 280159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
759 PM MDT THU MAR 27 2008

UTZ011-012-280300-
/O.EXP.KSLC.WI.Y.0010.000000T0000Z-080328T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
759 PM MDT THU MAR 27 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THE STRONG WINDS THAT HAVE BEEN OCCURRING SINCE THE AFTERNOON
WILL CONTINUE TO DECREASE THIS EVENING. LOCALLY BREEZY CONDITIONS
WILL BRING WIND GUSTS OVER 30 MPH THROUGH THE EVENING
BEFORE DIMINISHING.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:38 AM MDT, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 27, 9:38 AM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
938 AM MDT THU MAR 27 2008

.SYNOPSIS...A FAST MOVING WEATHER DISTURBANCE WILL IMPACT NORTHERN
UTAH THIS MORNING. A SECOND WEATHER DISTURBANCES WILL ARRIVE OVER
NORTHERN UTAH LATE FRIDAY THROUGH SATURDAY.

&&

.DISCUSSION...UPDATED FOR LOWER TEMPERATURES TODAY AND ADJUSTED
POPS AND CLOUD COVER. PERSISTENT SNOW SHOWERS THIS MORNING OVER
THE CENTRAL WASATCH FRONT IN COLD LOW LEVEL NORTHWEST FLOW. NEW
SNOW AND PERSISTENT CLOUD COVER WILL LIMIT WARMING FOR TODAY. WARM
ADVECTION RETURNS TONIGHT WITH INCREASING HIGH AND MIDDLE CLOUDS
AFTER MIDNIGHT. WARMING CONTINUES TOMORROW WITH BREEZY SOUTHWEST
WINDS RETURNING TO THE SOUTHWEST VALLEYS AND SOUTHERN UTAH
CORRIDOR FROM KANAB TO BIG WATER. MODELS SHOW ANOTHER SHARP COLD
FRONT ARRIVING SATURDAY MORNING WITH THE FRONT STALLING ACROSS
CENTRAL UTAH FOR THE WEEKEND.

&&

.AVIATION...SNOW AT THE SLC TERMINAL WILL CONTINUE TO DECREASE AND
IS EXPECTED TO TAPER OFF BEFORE 18Z. IN THE MEANTIME...OCCASIONAL
IFR/MVFR CONDITIONS WILL CONTINUE IN SNOW. BY 18Z...CONDITIONS
WILL IMPROVE TO VFR ALTHOUGH CIGS ARE EXPECTED TO BE NEAR
5000-6000FT AGL THROUGH 20-21Z BEFORE BREAKING UP OR LIFTING.
NORTH/NORTHWEST WINDS SHOULD PREVAIL INTO THE EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL NOON THURSDAY FOR UTZ005.

WY...NONE.

&&

PUBLIC...GIBSON
AVIATION...CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.